Hail, Cooper
- When
- November 5, 5:42 PM CST
- Where
- Cooper County, Bunceton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -92.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 5, 2:53 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST CONCERN IN THE SHORTER TERM...TONIGHT THROUGH MONDAY NIGHT...IS WITH CHANCES OF PRECIPITATION TONIGHT...AND HOW WARM IT WILL BE GETTING THE FIRST OF THE WEEK. FOR TONIGHT...UPPER LEVEL SHORT WAVE CURRENTLY IN WESTERN KANSAS WILL BE MOVING QUICKLY TO THE EAST ACROSS FORECAST AREA TONIGHT. SURFACE FRONT ALMOST EAST OF AREA AT THIS TIME. HOWEVER THERE REMAINS ELEVATED INSTABILITY IN VICINITY OF THE 850 FRONT...WHICH WOULD SUGGEST STILL A POSSIBILITY OF THUNDER IN EASTERN AREAS THIS EVENING...WITH JUST A CHANCE OF MORE ELEVATED SHOWERS BEHIND THE 850 FRONT UNTIL THE 500 WAVE MAKES IT PAST THE REGION. ONCE THIS UPPER WAVE MOVES PAST TONIGHT...WILL SEE UPPER LEVEL RIDGING MOVING IN FOR MONDAY. SURFACE RIDGE WILL BE SLIDING TO THE SOUTH OF THE FORECAST AREA ON SUNDAY...SO WITH WEST WINDS...SHOULD SEE TEMPERATURES REMAIN ABOVE SEASONAL LEVELS...WITH A REAL WARM UP ON MONDAY AS WINDS RETURN TO THE SOUTH. NOT EXPECTING TO BREAK ANY RECORDS...BUT STILL UPPER 60S TO LOWER 70S A BIT ATYPICAL FOR EARLY NOVEMBER. PC FOR THE TUESDAY THROUGH SATURDAY PERIOD... UPPER LEVELS MAINTAIN ZONAL FLOW THROUGH THE MIDDLE OF THE WEEK...WITH THE MAIN SHOW PARTICIPANT AN UPPER LEVEL LOW IN THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES...WITH THE UPPER LEVEL PATTERN IN THE MIDWEST POSSIBLY CHANGING BY THE END OF THE WEEK. THE GFS TRIES TO CUT OFF THE UPPER LOW ON ITS JOURNEY NORTHEAST AND HANGING IT UP NEAR THE TEXAS PANHANDLE FOR A WHILE. DOWN AT THE SURFACE WE ARE STILL MONITORING A FRONTAL PASSAGE EXPECTED ON TUESDAY NIGHT AND WEDNESDAY. HAVE KEPT POPS IN THE SLIGHT CHANCE CATEGORY DUE TO WEAK MOISTURE RETURN...AND WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ABNORMALLY HIGH TEMPS IN THE 70S EXPECTED AGAIN FOR MON AND TUES WHILE IN THE WARM SECTOR. SOME COLDER AIR DROPS DOWN ON WEDNESDAY INTO THURSDAY BEHIND THE H8 FRONT...BUT WE ALREADY SEE RETURN FLOW BY FRIDAY. SO TEMPS WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. LVQK && .PREVIOUS DISCUSSION... 915 AM CST SAT... HAVE DONE SOME REVISIONS TO TODAY AND TONIGHT FORECASTS. SURFACE FRONT STILL SPLITTING THE FORECAST AREA AT THIS TIME WITH PLENTY OF MOISTURE IN AREAS ALONG AND SOUTH OF THIS BOUNDARY. 12Z NAM MODEL STARTING TO PICK UP ON GFS IDEA OF DEEPENING THE SURFACE LOW A BIT MORE RAPIDLY IN NORTHEAST MISSOURI LATE THIS AFTERNOON. THIS SHOULD INCREASE THE WINDS A BIT MORE THAN EXPECTED WITH THE FRONT EXPECTED NOT TO BE MOVING EAST OUT OF CENTRAL MISSOURI UNTIL EARLY THIS EVENING. TWO MAIN CONCERNS...ONE WITH POTENTIAL OF STRONG STORMS THIS AFTERNOON NEAR THE FRONTAL BOUNDARY ACROSS SOUTHEAST THIRD OF FORECAST AREA...AND DEFORMATION BAND OF RAIN DEVELOPING FURTHER BACK TO THE SOUTHWEST THAT EARLIER EXPECTED AS LOW DEEPENS A BIT MORE. WILL INCREASE RAIN CHANCES IN NORTHWEST AND WEST CENTRAL MISSOURI...DUE TO THIS DEFORMATION BAND...AND ALSO PUT THUNDERSTORM WORDING AS FAR WEST AS THE HENRY AND BATES COUNTY AREAS WHICH SHOULD STILL HAVE THE FRONT ON TOP OF THEM AT MID AFTERNOON...WITH CAPE VALUES IN THE 1500 PLUS RANGE. PC 346 AM CST SAT... THE WEAK SURFACE BOUNDARY REMAINS STRETCHED FROM NEAR KANSAS CITY NORTHEASTWARD THROUGH KIRKSVILLE. THE PROFILER NETWORK SHOWS THE 850MB BOUNDARY STRETCHING FROM NEAR SAINT JOSEPH TOWARD DES MOINES. ENHANCEMENT OVER CENTRAL COLORADO SEEN ON THE IR/WATER VAPOR IMAGES ATTRIBUTED TO UPPER LEVEL DIFFLUENCE ON THE NOSE OF THE SPEED MAX PUSHING INTO THE AREA. THIS WILL HELP TO DEEPEN THE SHORTWAVE AS IT MOVES ACROSS THE REGION. GFS/NAM/NGM ARE SIMILAR IN TIMING AND POSITION...MOVING THE STRENGTHENING VORT MAX EASTWARD ACROSS KANSAS AND MISSOURI...BEFORE IT ROTATES MORE NORTHEAST TOWARD THE GREAT LAKES. THE BIGGEST DIFFERENCES IN THE MODELS SHOW UP IN THE LOWER LEVELS. GFS IS MUCH WETTER AND HAS THE SURFACE LOW/TROUGH SLIGHTLY FARTHER WEST THAN THE NAM. THINK REALITY WILL ACTUALLY BE SOMEWHERE IN THE MIDDLE OF THE TWO MODELS. MODELS CONTINUE TO SHOW ISENTROPIC LIFT DEVELOPING OVER THE FORECAST AREA AHEAD OF THE SHORTWAVE TODAY...WITH THE 300-310K BECOMING SATURATED BY MIDDAY. HAVE THEREFORE HELD OFF ON PRECIP UNTIL MIDDAY...BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT PRECIP/SPRINKLES DEVELOP OVER NORTHWEST MISSOURI BY LATE MORNING. THE SURFACE FRONT REMAINS NEARLY STATIONARY THROUGH THE DAY. WITH LIFTED INDICIES OF AROUND ZERO TO -2...THE WARM SECTOR...ROUGHLY FROM SOUTH OF KANSAS CITY TO MACON SHOULD HAVE ENOUGH INSTABILITY FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE SYSTEM WILL MOVE EAST OF THE REGION FAIRLY QUICKLY TONIGHT SO HAVE CONTINUED THE TREND OF DROPPING POPS FROM WEST TO EAST...WITH A DRY FORECAST FOR SUNDAY. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 439 PM CST SAT NOV 5 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 439 PM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY EXTENDS FROM NEAR MACON...SOUTHWEST THROUGH SEDALIA LATE THIS AFTERNOON. AN AREA OF LOW PRESSURE RIDING NORTHEAST ALONG THIS FRONT SOUTH OF SEDALIA WILL MOVE INTO NORTHEAST MISSOURI BY EARLY EVENING. AS THIS LOW MOVES BY THE AREA AROUND THE DINNER HOUR...IT MAY HELP TO INITIATE THUNDERSTORMS ALONG THIS FRONT. IF THUNDERSTORMS DO INITIATE ALONG THIS FRONT...THE WINDS SHEAR WILL BE SUFFICIENT FOR SUPERCELL THUNDERSTORMS...SO A THREAT FOR TORNADOES EXIST. SOME ELEVATED THUNDERSTORMS BEHIND THE FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTH CENTRAL MISSOURI MAY PRODUCE HAIL...BUT DAMAGING WINDS OR TORNADOES ARE NOT EXPECTED WITH ANY DEVELOPMENT BEHIND THE SURFACE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS TO THE EAST OF A LINE FROM MACON TO SEDALIA EARLY THIS EVENING. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 PM CST SAT NOV 5 2005 MOZ040-045-046-060000- COOPER-HOWARD-PETTIS- 516 PM CST SAT NOV 5 2005 ...SIGNIFICANT WEATHER ALERT FOR COOPER...EASTERN PETTIS AND SOUTHERN HOWARD COUNTIES UNTIL 600 PM CST... AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OTTERVILLE...OR 11 MILES EAST OF SEDALIA... MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... NEAR BUNCETON BY 535 PM CST. NEAR BOONVILLE BY 550 PM CST. 6 MILES SOUTHEAST OF NEW FRANKLIN BY 555 PM CST. PEOPLE IN COOPER...HOWARD AND PETTIS COUNTIES...INCLUDING THE CITIES OF SMITHTON...OTTERVILLE...PILOT GROVE...BUNCETON AND BOONVILLE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. MJ
The Pleasant Hill radar (KEAX), 127 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484450, 5484451.